CSN Login
Members Online: 7

Is it the A/C or Tamoxifen?

gayleyr
Posts: 52
Joined: May 2001

This seems an insignificant question in view of what we all have went through -- I'm thankful I am doing fine now -- it has been a year since chemo (A/C followed by Taxol) and all my scans were clean. I have been taking Tamoxifen for 9 months -- while I feel much like my "old self" I notice that my nails are still soft and discolored and my hair breaks off easily - especially when showering. (However, I'm glad to just have hair :) Has anyone experienced these side effects following chemo or while taking tamoxifen? Thanks. God bless each of you!

kathie9
Posts: 23
Joined: Feb 2002

It may be neither. I finished chemo in November and am on Arimidex. Have the doc check your thyroid levels. I did and found mine were low so I am now on a low dose of synthroid. Could explain some of your other symptoms. good luck and God Bless. Don't take anything that happens as insignificant. Find the answer & get it fixed.

jmears
Posts: 270
Joined: Jul 2001

Hi
Kathie has a very good point. I too have a low thyroid which can cause the symptoms you mentioned. I had AC & Taxotere and take Tamoxifen (1 year) ... I noticed strange things with my nails shortly after chemo but that grew out. Check out the thyroid situation. Good Luck. Jamie

nasa2537
Posts: 317
Joined: Apr 2002

Ya know what? I never gave the tamoxifen a thought.....I never had chemo, but have recently been losing a lot of hair every day when I either wash and/or comb. I had heard you are supposed to lose about 100 hairs a day, and I don't know if it's because my hair is now shoulder-length that it just seems like so much, or if the tamoxifen is causing it. I will be asking my oncologist. Thanks for bringing this up, because I never would have attributed it to the cnacer stuff since I didn't have chemo, but you made me wonder enough now to talk to the doc. I hope you find an answer, too. Best wishes, Cyndi

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network